Alert archive / Montana / Wind Chill Warnings in 2011

Wind Chill Warning 4, NWS Glasgow, MT

February 7, 20119 counties in Montana

NWS Glasgow, MT issued this wind chill warning at Feb 7, 2011, 2:57 PM MST for 9 counties in Montana. It took effect at Feb 7, 2011, 5:00 PM MST. It was in force for 17 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 7, 2011, 2:57 PM MST (21:57 UTC)
In effect from
Feb 7, 2011, 5:00 PM MST
Expired
Feb 8, 2011, 10:08 AM MST
In force
17 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Phillips County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT

The radar

The Glasgow radar (KGGW), 66 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 8, 12:00 AM MSTEXTR WIND CHILL -40Navajo, MTDAVIS UNIT
Feb 8, 6:18 AM MSTEXTR WIND CHILL -432 E Poplar, MTPOPLAR RAWS
Feb 8, 6:39 AM MSTEXTR WIND CHILL -482 E Wolf Point, MT
Feb 8, 7:00 AM MSTEXTR WIND CHILL -472 Se Medicine Lake, MTMEDICINE LAKE RAWS
Feb 8, 7:00 AM MSTEXTR WIND CHILL -47Westby, MT
Feb 8, 7:00 AM MSTEXTR WIND CHILL -4014 Ene Plentywood, MTCOMERTOWN DOT HWY 5

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 10.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2011-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2011-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

241 
WWUS45 KGGW 072157
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
257 PM MST MON FEB 7 2011

.A PACIFIC STORM SYSTEM MOVING IN FROM THE GULF OF ALASKA WILL
OVERSPREAD MOISTURE ON TOP OF AN ARCTIC BOUNDARY...BRINGING SNOW
TO THE AREA.

MTZ017>020-023>025-059-061-062-080600-
/O.NEW.KGGW.WC.W.0004.110208T0000Z-110208T1800Z/
/O.CON.KGGW.WC.Y.0012.000000T0000Z-110208T0000Z/
CENTRAL AND SOUTHERN VALLEY-DANIELS-SHERIDAN-WESTERN ROOSEVELT-
MCCONE-RICHLAND-DAWSON-NORTHERN PHILLIPS-NORTHERN VALLEY-
EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE...
FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...WOLF POINT...
POPLAR...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE...RICHEY...
WHITEWATER...OPHEIM...CULBERTSON
257 PM MST MON FEB 7 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST TUESDAY. A WIND
CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* MAIN IMPACT: WIND CHILLS OF 20 BELOW TO 40 BELOW ZERO THIS
  EVENING WILL DROP TO NEAR 50 BELOW BY TUESDAY MORNING.

* TIMING: WIND CHILLS CONDITIONS WILL LAST THROUGH TUESDAY AFTERNOON.

* OTHER IMPACTS: THESE WIND CHILLS CAN CAUSE FROSTBITE ON 
  EXPOSED SKIN WITHIN 10 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ021-060-080600-
/O.CON.KGGW.WS.W.0002.000000T0000Z-110208T0600Z/
PETROLEUM-SOUTHWEST PHILLIPS-
INCLUDING THE CITIES OF...WINNETT...ZORTMAN
257 PM MST MON FEB 7 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

* MAIN IMPACT: SNOW... WITH TOTAL ACCUMULATIONS OF 6 TO 9 
  INCHES LIKELY. 

* TIMING: SNOW WILL DISSIPATE THIS EVENING.

* OTHER IMPACTS: EASTERLY WINDS OF 10 TO 20 MPH WILL GENERATE 
  BLOWING AND DRIFTING SNOW. WIND CHILLS OF 15 TO 30 BELOW 
  WILL BE POSSIBLE DURING THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING AND SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ROADS CAN
QUICKLY BECOME DRIFTED IN...HINDERING LOW CLEARANCE VEHICLES.
TRAVEL COULD BECOME DANGEROUS. USE CAUTION WHILE DRIVING.

&&

$$

MTZ026-027-080600-
/O.EXT.KGGW.WC.Y.0012.000000T0000Z-110208T1800Z/
PRAIRIE-WIBAUX-
INCLUDING THE CITIES OF...TERRY...WIBAUX
257 PM MST MON FEB 7 2011

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM MST TUESDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 11 AM MST TUESDAY.

* MAIN IMPACT: WIND CHILLS OF 20 BELOW TO 40 BELOW ZERO.

* TIMING: WIND CHILLS CONDITIONS WILL CONTINUE THROUGH TUESDAY
  MORNING.

* OTHER IMPACTS: THESE WIND CHILLS CAN CAUSE FROSTBITE ON 
  EXPOSED SKIN WITHIN 20 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ016-022-080600-
/O.CON.KGGW.WW.Y.0014.000000T0000Z-110208T0600Z/
CENTRAL AND SOUTHEAST PHILLIPS-GARFIELD-
INCLUDING THE CITIES OF...MALTA...SACO...JORDAN
257 PM MST MON FEB 7 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

* MAIN IMPACT: SNOW...WITH TOTAL ACCUMULATIONS OF 3 TO 5 INCHES 
  POSSIBLE. 

* TIMING: SNOW WILL DISSIPATE THIS EVENING

* OTHER IMPACTS: THE EASTERLY WINDS OF 10 TO 20 MPH WILL 
  GENERATE BLOWING AND DRIFTING SNOW. WIND CHILLS OF 15 TO 30 
  BELOW WILL BE POSSIBLE THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITY. ROADS CAN QUICKLY BECOME DRIFTED IN...HINDERING LOW
CLEARANCE VEHICLES. TRAVEL COULD BECOME DANGEROUS. USE CAUTION
WHILE DRIVING.

&&

$$
4 follow-up statements
857 
WWUS45 KGGW 080045
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
545 PM MST MON FEB 7 2011

COLD ARCTIC HIGH PRESSURE WILL COMBINE WITH CLEAR SKIES TO PRODUCE
DANGEROUS WIND CHILL READINGS ACROSS THE REGION TONIGHT.

MTZ021-060-080600-
/O.CAN.KGGW.WS.W.0002.000000T0000Z-110208T0600Z/
/O.EXA.KGGW.WC.Y.0012.000000T0000Z-110208T1800Z/
PETROLEUM-SOUTHWEST PHILLIPS-
INCLUDING THE CITIES OF...WINNETT...ZORTMAN
545 PM MST MON FEB 7 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST TUESDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST TUESDAY. THE WINTER
STORM WARNING HAS BEEN CANCELLED AS THE SNOWFALL HAS TAPERED OFF
THIS EVENING.

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY. 

* MAIN IMPACT: WIND CHILLS OF 20 BELOW TO 40 BELOW ZERO.

* TIMING: WIND CHILLS CONDITIONS WILL CONTINUE THROUGH TUESDAY 
  MORNING.

* OTHER IMPACTS: THESE WIND CHILLS CAN CAUSE FROSTBITE ON 
  EXPOSED SKIN WITHIN 20 MINUTES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ016-022-080600-
/O.CAN.KGGW.WW.Y.0014.000000T0000Z-110208T0600Z/
/O.EXA.KGGW.WC.W.0004.000000T0000Z-110208T1800Z/
CENTRAL AND SOUTHEAST PHILLIPS-GARFIELD-
INCLUDING THE CITIES OF...MALTA...SACO...JORDAN
545 PM MST MON FEB 7 2011

...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST TUESDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST TUESDAY. THE WINTER
WEATHER ADVISORY HAS BEEN CANCELLED AS SNOW HAS HAS TAPERED OFF
THIS EVENING.

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY. 

* MAIN IMPACT: WIND CHILLS OF 20 BELOW TO 40 BELOW ZERO THIS 
  EVENING WILL DROP TO NEAR 50 BELOW BY TUESDAY MORNING. 

* TIMING: WIND CHILLS CONDITIONS WILL LAST THROUGH TUESDAY
  AFTERNOON.

* OTHER IMPACTS: THESE WIND CHILLS CAN CAUSE FROSTBITE ON 
  EXPOSED SKIN WITHIN 10 MINUTES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ017>020-023>025-059-061-062-080600-
/O.CON.KGGW.WC.W.0004.000000T0000Z-110208T1800Z/
CENTRAL AND SOUTHERN VALLEY-DANIELS-SHERIDAN-WESTERN ROOSEVELT-
MCCONE-RICHLAND-DAWSON-NORTHERN PHILLIPS-NORTHERN VALLEY-
EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE...
FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...WOLF POINT...
POPLAR...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE...RICHEY...
WHITEWATER...OPHEIM...CULBERTSON
545 PM MST MON FEB 7 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY. 

* MAIN IMPACT: WIND CHILLS OF 20 BELOW TO 40 BELOW ZERO THIS 
  EVENING WILL DROP TO NEAR 50 BELOW BY TUESDAY MORNING. 

* TIMING: WIND CHILLS CONDITIONS WILL LAST THROUGH TUESDAY
  AFTERNOON.

* OTHER IMPACTS: THESE WIND CHILLS CAN CAUSE FROSTBITE ON 
  EXPOSED SKIN WITHIN 10 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ026-027-080600-
/O.CON.KGGW.WC.Y.0012.000000T0000Z-110208T1800Z/
PRAIRIE-WIBAUX-
INCLUDING THE CITIES OF...TERRY...WIBAUX
545 PM MST MON FEB 7 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY. 

* MAIN IMPACT: WIND CHILLS OF 20 BELOW TO 40 BELOW ZERO.

* TIMING: WIND CHILLS CONDITIONS WILL CONTINUE THROUGH TUESDAY 
  MORNING.

* OTHER IMPACTS: THESE WIND CHILLS CAN CAUSE FROSTBITE ON 
  EXPOSED SKIN WITHIN 20 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$
888 
WWUS45 KGGW 080343
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
843 PM MST MON FEB 7 2011

COLD ARCTIC HIGH PRESSURE WILL COMBINE WITH CLEAR SKIES TO
PRODUCE DANGEROUS WIND CHILL READINGS ACROSS THE REGION TONIGHT.

MTZ016>020-022>025-059-061-062-081100-
/O.CON.KGGW.WC.W.0004.000000T0000Z-110208T1800Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-GARFIELD-MCCONE-RICHLAND-
DAWSON-NORTHERN PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...JORDAN...CIRCLE...SIDNEY...FAIRVIEW...
GLENDIVE...RICHEY...WHITEWATER...OPHEIM...CULBERTSON
843 PM MST MON FEB 7 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY. 

* MAIN IMPACT: WIND CHILLS OF 20 BELOW TO 40 BELOW ZERO THIS 
  EVENING WILL DROP TO NEAR 50 BELOW BY TUESDAY MORNING. 

* TIMING: WIND CHILLS CONDITIONS WILL LAST THROUGH TUESDAY 
  AFTERNOON.

* OTHER IMPACTS: THESE WIND CHILLS CAN CAUSE FROSTBITE ON 
  EXPOSED SKIN WITHIN 10 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ021-026-027-060-081100-
/O.CON.KGGW.WC.Y.0012.000000T0000Z-110208T1800Z/
PETROLEUM-PRAIRIE-WIBAUX-SOUTHWEST PHILLIPS-
INCLUDING THE CITIES OF...WINNETT...TERRY...WIBAUX...ZORTMAN
843 PM MST MON FEB 7 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY.

* MAIN IMPACT: WIND CHILLS OF 20 BELOW TO 40 BELOW ZERO.

* TIMING: WIND CHILLS CONDITIONS WILL CONTINUE THROUGH TUESDAY 
  MORNING.

* OTHER IMPACTS: THESE WIND CHILLS CAN CAUSE FROSTBITE ON 
  EXPOSED SKIN WITHIN 20 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$
641 
WWUS45 KGGW 081016
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
316 AM MST TUE FEB 8 2011

COLD ARCTIC HIGH PRESSURE WILL COMBINE WITH CLEAR SKIES TO
PRODUCE DANGEROUS WIND CHILL READINGS ACROSS THE REGION TONIGHT.

MTZ016>020-022>025-059-061-062-081800-
/O.CON.KGGW.WC.W.0004.000000T0000Z-110208T1800Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-GARFIELD-MCCONE-RICHLAND-
DAWSON-NORTHERN PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...JORDAN...CIRCLE...SIDNEY...FAIRVIEW...
GLENDIVE...RICHEY...WHITEWATER...OPHEIM...CULBERTSON
316 AM MST TUE FEB 8 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* MAIN IMPACT: WIND CHILLS OF 30 TO 50 BELOW.

* TIMING: WIND CHILLS WILL CONTINUE THROUGH THE LATE MORNING.

* OTHER IMPACTS: THESE WIND CHILLS CAN CAUSE FROSTBITE ON 
  EXPOSED SKIN WITHIN 10 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ021-026-027-060-081800-
/O.CON.KGGW.WC.Y.0012.000000T0000Z-110208T1800Z/
PETROLEUM-PRAIRIE-WIBAUX-SOUTHWEST PHILLIPS-
INCLUDING THE CITIES OF...WINNETT...TERRY...WIBAUX...ZORTMAN
316 AM MST TUE FEB 8 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* MAIN IMPACT: WIND CHILLS OF 20 TO 40 BELOW ZERO.

* TIMING: WIND CHILLS WILL CONTINUE THROUGH THE LATE MORNING.

* OTHER IMPACTS: THESE WIND CHILLS CAN CAUSE FROSTBITE ON 
  EXPOSED SKIN WITHIN 20 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$
625 
WWUS45 KGGW 081708
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
1008 AM MST TUE FEB 8 2011

MTZ016>020-022>025-059-061-062-081815-
/O.CAN.KGGW.WC.W.0004.000000T0000Z-110208T1800Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-GARFIELD-MCCONE-RICHLAND-
DAWSON-NORTHERN PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...JORDAN...CIRCLE...SIDNEY...FAIRVIEW...
GLENDIVE...RICHEY...WHITEWATER...OPHEIM...CULBERTSON
1008 AM MST TUE FEB 8 2011

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE WIND
CHILL WARNING. 

LIGHT WINDS AND MODERATING TEMPERATURES ACROSS MUCH OF THE REGION
HAVE ENDED THE THREAT OF DANGEROUS WIND CHILLS. ALTHOUGH THE WIND
CHILL WARNING HAS BEEN CANCELLED...COLD ARCTIC AIR WILL LINGER IN
THE RIVER VALLEYS TODAY...SO PRECAUTIONS SHOULD STILL BE TAKEN TO
PROTECT AGAINST FROSTBITE.

$$

MTZ021-026-027-060-081815-
/O.CAN.KGGW.WC.Y.0012.000000T0000Z-110208T1800Z/
PETROLEUM-PRAIRIE-WIBAUX-SOUTHWEST PHILLIPS-
INCLUDING THE CITIES OF...WINNETT...TERRY...WIBAUX...ZORTMAN
1008 AM MST TUE FEB 8 2011

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE WIND
CHILL ADVISORY. 

LIGHT WINDS AND MODERATING TEMPERATURES ACROSS MUCH OF THE REGION
HAVE ENDED THE THREAT OF DANGEROUS WIND CHILLS. THEREFORE THE WIND
CHILL ADVISORY HAS BEEN CANCELLED.


$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this wind chill warning went out at Feb 7, 10:37 AM MST, 4 hours 20 minutes earlier.

Area forecast discussion, Feb 7, 10:37 AM MST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
1037 AM MST MON FEB 7 2011

.SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH WEDNESDAY...
UPDATED THE FORECAST TO TWEAK THE ON GOING WINTER HIGHLIGHTS PLUS
RAISE THE HIGH TEMPERATURES FOR TODAY. THE HIGHS WE HAD IN THE GRIDS
WERE ACTUALLY A FEW DEGREES COLDER THEN WHAT WE ACTUALLY HAD. DECIDED
TO USE CURRENT TEMPERATURES AS A BASE SINCE THEY WILL REMAIN THE
SAME OR ONLY RISE A DEGREE OR TWO TODAY. ALSO ADJUSTED THE STORM
TOTAL SNOW UP SLIGHTLY. MADE A FEW CALLS TO SPOTTERS AND WE ALREADY
HAD 3 TO 4 INCHES ON THE GROUND IN SPOTS. SO THE NEW TOTALS WILL
BE ANYWHERE FROM 7 T0 10 INCHES IN SOUTHWEST PHILLIPS AND PETROLEUM
COUNTIES. SOUTH AND CENTRAL PHILLIPS AND GARFIELD COUNTIES SOUTH
OF MALTA AND WEST OF JORDAN WILL SEE ANYWHERE FROM 2 TO 6 INCHES
OF SNOWFALL TODAY BEFORE THE EVENT COME TO AN END. RSMITH

PREVIOUS DISCUSSION...WINTER STORM LOOKS TO BE ON TRACK WITH SNOW
MOVING INTO THE SOUTHWESTERN CWA DURING THE MORNING HOURS.
TEMPERATURES WILL CONTINUE TO DROP OFF ACROSS THE NORTHERN AND
EASTERN PORTIONS OF THE CWA AS CAA CHANNELS INTO THE EASTERN SIDE
OF THE STATIONARY FRONT. CLOUD COVER HAS INHIBITED SOME OF THE
DROP OFF THIS EVENING ALLOWING FOR SLIGHTLY WARMER TEMPERATURES TO
REMAIN IN PLACE ESPECIALLY ACROSS THE CENTRAL PORTIONS OF THE CWA
BEHIND A STATIONARY FRONT WHICH HAS DEVELOP OVER CENTRAL MONTANA.
TEMPERATURES TRENDS THIS AFTERNOON MAY FLAT- LINE OR NEARLY
REVERSE... FALLING THROUGH THE DAY.

AS FOR THE WINTER STORM HAVE CURRENTLY DECIDED TO SCALE BACK
SNOWFALL TOTALS SLIGHTLY AS THE 700 MB MIXING RATIOS DO NOT APPEAR
TO BE BRINGING MUCH MOISTURE INTO THE REGION WITH A MAXIMUM OF 2
G/KG BEING REACHED BRIEFLY DURING THE WHOLE OF THE EVENT. THIS
MOISTURE MAXIMUM OCCURS ONLY DURING A 6 HOUR SPREAD AND IS ANTICIPATED
IN ONE LARGE WAVE. THEREFORE HAVE DECIDED TO LOWER SNOWFALL
ACCUMULATION TOTALS ACROSS THE REGION TO 5 TO 7 INCHES. THE SPEED
OF THE SYSTEM ALSO WILL ALLOW SKY COVER TO BEGIN CLEARING FROM
NORTHEAST TO SOUTHWEST OVERNIGHT RAPIDLY AND SHOULD ALLOW STRONG
RADIATIVE COOLING EFFECTS TO SET UP LATE IN THE MORNING AND
PRODUCE STRONG INVERSIONS IN THE VALLEYS WITH LOWS IN THE NEGATIVE
30S POSSIBLE.

TUESDAY THROUGH WEDNESDAY... EXPECT A COLD START TUESDAY WITH
TEMPERATURES STRUGGLING TO MAKE IT TO NEAR ZERO ACROSS THE
REGION. HOWEVER BY THE EVENING HOURS WEAK DOWN-SLOPING FROM THE
FRONT RANGE AND OTHER SMALL MOUNTAIN CHAINS IS ANTICIPATED TO KICK
IN AND BEGIN WARMING THE BOUNDARY LAYER. THEREFORE ABOVE ZERO
TEMPERATURES ARE AGAIN EXPECTED WEDNESDAY WITH CLEAR TO MOSTLY
CLEAR SKIES. GAH

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...
WILL SEE DRY WEATHER FOR MOST OF THE PERIOD WITH A WARMING TREND.
NORTHWEST FLOW ALOFT ON THURSDAY WILL BE FOLLOWED BY AN UPPER
RIDGE THAT MOVES INLAND FROM THE PACIFIC AND FLATTENS SOMEWHAT BY
THE TIME IT REACHES MONTANA BY THE END OF THE WEEK.

SHALLOW ARCTIC AIRMASS WILL GET PUSHED TO THE EAST BY A WARM FRONT
ON THURSDAY. TEMPERATURES WILL WARM TO NEAR TO ABOVE NORMAL FOR
THE REMAINDER OF THE PERIOD. THE MODELS ONLY BRING ENOUGH
MOISTURE WITH THE WARM FRONT ON THURSDAY TO PRODUCE MOSTLY CLOUDY
SKIES. MODELS ARE IN DECENT AGREEMENT WITH THE OVERALL PATTERN.

WITH THE UPPER RIDGE OVER THE AREA FRIDAY AND SATURDAY...MOST
AREAS WILL SEE ABOVE FREEZING TEMPERATURES FOR HIGHS BY SATURDAY.

A SHORTWAVE TROUGH MOVING THROUGH ALBERTA AND SASKATCHEWAN WILL
BRING A MAINLY DRY COLD FRONT THROUGH THE AREA ON SUNDAY. SLIGHTLY
COOLER TEMPERATURES WILL FOLLOW ON MONDAY. FORRESTER

&&

.AVIATION...
MVFR CEILINGS ARE EXPECTED WHILE THE LOW CLOUDS LINGER AT THE TAF
SITES EARLY THIS MORNING. WILL SEE THE LOW CLOUDS GRADUALLY CLEAR
TODAY WITH SOME MID AND HIGH CLOUDS RIDING OVER THE LOW CLOUDS
THIS MORNING. EAST TO NORTHEAST WINDS WILL INCREASE TO 10 TO 20 KNOTS
TODAY AND DIMINISH THIS EVENING. LOOK FOR CLEAR AND FRIGID
CONDITIONS WITH LIGHT AND VARIABLE WINDS TONIGHT AND POSSIBLE ICE
FOG.

&&

.HYDROLOGY...
RIVER LEVELS ROSE AGAIN ON THE MUSSELLSHELL NEAR MOSBY SUNDAY. A
NEARBY SPOTTER REPORTED THE RIVER BEING BANKFUL WITH LOTS OF ICE.
LOCAL RUNOFF AND ICE JAMS SEEM TO BE THE MAIN CULPRITS AS LEVELS
UPSTREAM ARE FALLING. WITH COLDER TEMPERATURES...RUNOFF WILL SLOW
AND THE RIVER WILL CREST NEAR 9 FEET TODAY WHICH IS ONE FOOT ABOVE
FLOOD STAGE. THE RIVER WILL THEN SLOWLY FALL THE NEXT FEW DAYS
BEFORE THE NEXT THAW COMES STARTING ON THURSDAY. A SMALL STREAM
FLOOD ADVISORY IS IN EFFECT FOR THE MUSSELLSHELL RIVER. FORRESTER

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR CENTRAL
AND SOUTHERN VALLEY...DANIELS...SHERIDAN...WESTERN ROOSEVELT...
MCCONE...RICHLAND...DAWSON...PRAIRIE...WIBAUX...NORTHERN
PHILLIPS...NORTHERN VALLEY...EASTERN ROOSEVELT.

WINTER STORM WARNING UNTIL 11 PM MST THIS EVENING FOR
PETROLEUM...SOUTHWEST PHILLIPS.

WINTER WEATHER ADVISORY UNTIL 11 PM MST THIS EVENING FOR CENTRAL
AND SOUTHEAST PHILLIPS...GARFIELD.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Feb 7, 10:12 AM MST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
1012 AM MST MON FEB 7 2011

MTZ021-060-072315-
PETROLEUM-SOUTHWEST PHILLIPS-
1012 AM MST MON FEB 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING FOR PETROLEUM COUNTY AND SOUTHWEST PHILLIPS
COUNTIES CONTINUES THROUGH 11 PM TONIGHT FOR 7 TO 10 INCHES OF
SNOW ACCUMULATION PLUS BLOWING AND DRIFTING SNOW. WIND CHILLS OF
20 BELOW TO 30 BELOW CAN ALSO BE ANTICIPATED.

A SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR THE MUSSELLSHELL
RIVER UNTIL 4 PM THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

DANGEROUS ARCTIC COLD WILL IMPACT THE REGION THROUGH WEDNESDAY
MORNING WITH WIND CHILLS OF 20 TO 40 BELOW POSSIBLE. TEMPERATURES
ARE THEN EXPECTED TO BEGIN A WARMING TREND LATE IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ017>020-023>027-059-061-062-072315-
CENTRAL AND SOUTHERN VALLEY-DANIELS-SHERIDAN-WESTERN ROOSEVELT-
MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
NORTHERN VALLEY-EASTERN ROOSEVELT-
1012 AM MST MON FEB 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WIND CHILL ADVISORY EXIST IS IN EFFECT THROUGH 5 PM THIS
AFTERNOON FOR WIND CHILLS OF 20 TO 40 BELOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

DANGEROUS ARCTIC COLD WILL IMPACT THE REGION THROUGH WEDNESDAY
MORNING WITH WIND CHILLS OF 30 TO 50 BELOW POSSIBLE. TEMPERATURES
ARE THEN EXPECTED TO BEGIN A WARMING TREND LATE IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ016-022-072315-
CENTRAL AND SOUTHEAST PHILLIPS-GARFIELD-
1012 AM MST MON FEB 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR GARFIELD AND
CENTRAL AND SOUTHERN PHILLIPS COUNTY CONTINUES THROUGH 11 PM
TONIGHT FOR 2 TO 5 INCHES NEW SNOW PLUS BLOWING AND DRIFTING
SNOW. WIND CHILLS OF 20 BELOW TO 30 BELOW CAN ALSO BE
ANTICIPATED.

A SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR THE MUSSELLSHELL
RIVER UNTIL 4 PM THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

DANGEROUS ARCTIC COLD AND WINDS WILL IMPACT THE REGION THROUGH
WEDNESDAY MORNING WITH WIND CHILLS OF 30 TO 50 BELOW POSSIBLE.
TEMPERATURES ARE THEN EXPECTED TO BEGIN A WARMING TREND LATE IN
THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Feb 7, 9:01 AM MST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
901 AM MST MON FEB 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 AM     SNOW             ZORTMAN                 47.92N 108.53W
02/07/2011  E3.0 INCH        PHILLIPS           MT   TRAINED SPOTTER

            SNOW STARTED SUNDAY NIGHT

0835 AM     SNOW             WINNETT                 47.00N 108.35W
02/07/2011  E2.0 INCH        PETROLEUM          MT   TRAINED SPOTTER

            SOME DRIFTING. SNOW STARTED SUNDAY NIGHT.

0840 AM     SNOW             FLATWILLOW              46.83N 108.40W
02/07/2011  E3.0 INCH        PETROLEUM          MT   TRAINED SPOTTER

            SNOW STARTED SUNDAY EVENING

0841 AM     SNOW             23 SW MALTA             48.12N 108.23W
02/07/2011  E2.0 INCH        PHILLIPS           MT   TRAINED SPOTTER

            GUSTS OF 30 TO 35 MPH. LOTS OF DRIFTING. SNOW STARTED
            SUNDAY NIGHT.

0845 AM     SNOW             20 E WINNETT            47.00N 107.93W
02/07/2011  E3.0 INCH        PETROLEUM          MT   TRAINED SPOTTER

            SNOW STARTED SUNDAY NIGHT

0846 AM     SNOW             15 ESE SAND SPRINGS     47.02N 107.19W
02/07/2011  E2.0 INCH        GARFIELD           MT   TRAINED SPOTTER

            LOTS OF DRIFTING. SNOW STARTED AROUND MIDNIGHT SUNDAY
            NIGHT.

&&

BB
Local storm report, Feb 7, 9:52 AM MST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
952 AM MST MON FEB 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     SNOW             WINNETT                 47.00N 108.35W
02/07/2011  E4.0 INCH        PETROLEUM          MT   LAW ENFORCEMENT

            LOTS OF DRIFTING

&&

BB
Local storm report, Feb 7, 12:25 PM MST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1225 PM MST MON FEB 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 PM     SNOW             8 SW ZORTMAN            47.84N 108.65W
02/07/2011  E3.0 INCH        PHILLIPS           MT   TRAINED SPOTTER

            LOTS OF DRIFTING

1219 PM     SNOW             18 N WINNETT            47.26N 108.35W
02/07/2011  E3.0 INCH        PETROLEUM          MT   TRAINED SPOTTER

            LOTS OF DRIFTING

&&

BB
Local storm report, Feb 7, 2:57 PM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
257 PM MST MON FEB 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY SNOW       ZORTMAN                 47.92N 108.53W
02/07/2011  E6.0 INCH        PHILLIPS           MT   TRAINED SPOTTER

            SOME DRIFTING. SNOW STARTED SUNDAY NIGHT AND ENDED AROUND
            2 PM TODAY.

0243 PM     SNOW             4 E WINNETT             47.00N 108.27W
02/07/2011  E3.0 INCH        PETROLEUM          MT   TRAINED SPOTTER

            SOME DRIFTING

&&

BB

Nearby

Wind Chill Warnings in Montana, 2011Every wind chill warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.